Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had a seizure, came off gabapenton incorrectly. Taking dilantin, keppra. MRI, EEG done, weaned off keppra. Dosage of medication?

Good Day, I had a seizure on Sept 15, 2011 from coming off Gabapenton incorrectly, I have been taking Dilantin and now Keppra and after finding normal EEG/ MRI , I aam being weaned off of Keppra..I take 1500mg, 6 pills a day, Dr. wants me to cut down 500mgs daily for 14 days an then another 500mg the snd 14 days and then cold turkey after that with 500mg to go...How does this sound confused yet???? I am worried because after going off of 250mg gabapenton a day it seems a bit rushed with 500mg of keppra to go cold turkey after that... Thanks
Asked On : Sun, 15 Jul 2012
Answers:  1 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Your doctor is trying to gradually reduce the dose of Keppra before stopping it. I feel it is correct and you need not worry.

500 mg dose of Keppra is a very small dose and one should not compare the dose (in mg) of two different medicines. This is because the potency of different drugs are different.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior consultant Neurologist
Apollo Hospitals, Hyderabad
Answered: Wed, 24 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor